Nebraska, 2004Tornado in Nebraska, June 13, 2004
June 13, 2004 · NWS OAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 3:45 PM CST, 43 minutes earlier.
Area forecast discussion, Jun 13, 3:45 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT SUN JUN 13 2004
.DISCUSSION...
IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF
A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS
HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT
SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT
IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE.
TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT
THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS
AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO
THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE.
THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE
REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY.
FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE
POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET.
GENERALLY INCREASED POPS THROUGH EARLY WED.
AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP
AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS
SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
POLLACK
Hazardous weather outlook, Jun 13, 4:24 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
524 PM CDT SUN JUN 13 2004
IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078-
088>093-140200-
BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SEWARD-SHELBY IA-WASHINGTON-
524 PM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEBRASKA AND
A PART OF WEST CENTRAL IOWA.
.DAY ONE...TONIGHT AND MONDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH
TONIGHT. HOWEVER...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND
AGAIN TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN SEVERE WEATHER HAZARDS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.
ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE
DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL
PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY
LATER NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY.
IAZ043-NEZ011-012-015>018-030>034-042-140200-
ANTELOPE-BOONE-BURT-CEDAR-CUMING-KNOX-MADISON-MONONA IA-PIERCE-
PLATTE-STANTON-THURSTON-WAYNE-
524 PM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
NEBRASKA...AND A PART OF SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND MONDAY
THERE IS A SEVERE THUNDERSTORM WATCH UNTIL 9 PM TONIGHT. LARGE
HAIL...DAMAGING WINDS WILL MOVE FROM EAST CENTRAL AND SOUTHEAST
NEBRASKA INTO SOUTHWEST IOWA THIS EVENING. TORNADOES ARE
POSSIBLE NEAR THE APEX OF A SMALL LOW PRESSURE SYSTEM TRAVELING
SOUTH OF THE PLATTE RIVER TOWARD SOUTHWEST IOWA. THERE IS LESS
CHANCE OF SEVERE WEATHER AWAY FROM THIS LOW PRESSURE SYSTEM.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE MONDAY EVENING AND
AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY INTO SATURDAY.
ALTHOUGH THE THREAT OF SEVERE WEATHER APPEARS LESS THAN IT WILL BE
DURING THE NEXT FEW DAYS...LATER HAZARDOUS WEATHER OUTLOOKS WILL
PROVIDE ADDITIONAL INFORMATION REGARDING ANY THUNDERSTORM ACTIVITY
LATER NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THIS EVENING AS
THE STORMS TRACK INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
POLLACK
In the hours before
Local storm report, Jun 13, 3:37 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
437 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 3 E DAVID CITY 41.25N 97.07W
06/13/2004 60 MPH BUTLER NE FIRE DEPT/RESCUE
&&
JBLocal storm report, Jun 13, 4:06 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
506 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CERESCO 41.06N 96.65W
06/13/2004 1.00 INCH SAUNDERS NE TRAINED SPOTTER
&&
ZAPOTOCNYLocal storm report, Jun 13, 4:14 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
514 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL DAVEY 40.98N 96.67W
06/13/2004 1.50 INCH LANCASTER NE AMATEUR RADIO
&&
JBLocal storm report, Jun 13, 4:20 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
520 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0514 PM TORNADO 4 SW WAVERLY 40.87N 96.58W
06/13/2004 LANCASTER NE AMATEUR RADIO
&&
JBLocal storm report, Jun 13, 4:23 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
523 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO 2 NNE WAVERLY 40.94N 96.52W
06/13/2004 LANCASTER NE AMATEUR RADIO
TWO NORTH NORTHEAST OF WAVERLY ON THE GROUND, AND THEN UP
INTO THE CLOUDS.
&&
JBLocal storm report, Jun 13, 4:27 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
527 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 2 W RAYMOND 40.96N 96.82W
06/13/2004 LANCASTER NE TRAINED SPOTTER
POWER LINES DOWN EAST OF 70TH STREET AND RAYMOND ROAD
INTERSECTIONS. TREES DOWN ALSO AT SAME LOCATION.
0523 PM HAIL WAVERLY 40.91N 96.53W
06/13/2004 0.75 INCH LANCASTER NE LAW ENFORCEMENT
&&
JBTornado, Cass
- When
- June 13, 4:28 PM CST
- Where
- Cass County, 3 mi NW of Alvo
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 150 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.900, -96.417
A brief tornado touched down and overturned at trailer near Alvo. This brief touchdown was a mile or two away from another weak tornado that was on the ground for a mile or so.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Flood in Nebraska, June 13 to 17, 2004$100,000 · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405353.